Doctors Lounge - Neurology AnswersBack to Neurology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/04/2017.
Forum Name: Neurology Topics
Question: Juvenile Myoclonic Epilepsy
|kyenkasey - Sat Sep 05, 2009 4:42 pm||
My daughter who will be 17 in November has been diagnosed with Juvenile Myoclonic Epilepsy. Here is a one year history. She continues with “jolts” and headaches regularly and last night had another seizure. We need some guidance on what to do about all of this. I am concerned her medication is not correct, maybe her dianosis?? What should we do next?
9-22-08 (Mon.) First Seizure. (In the Shower at night)
9-27-08 (Sat.) Second Seizure. (In Bedroom, after shower at night)
UPH Emergency : Blood, Urine, X-Ray, EKG, Cat Scan, IV.
9-30-08 (Tues.) Doctor’s Visit: West Horizon Medical Center . Examination and recommendation for Echo, X-Ray’s, Lab Work, and follow up visit.
10-15-08 (Wed.) 1st. Pima Heart Cardiologist Visit: Treadmill, EKG.
10-17-08 (Fri.) 2nd. Cardiologist Visit: Echo & Heart Monitor.
10-21-08 (Tues.) 3rd. Cardiologist Visit: Final Consultation.
10-31-08 (Fri.) West Horizon X-Ray’s and Lab Work completed.
11-7-08 West Horizon Medical Center consultation. Referral to Neurologist for.
3-16-09 (Mon.) Third Seizure. (In Bedroom, early morning before school)
Doctor’s Visit: West Horizon Medical Center
4-8-09 (Wed.) Center for Neurosciences / Dinesh Talwar, MD
Diagnosed with Juvenile Myoclonic Epilepsy & prescribed
(Topamax) Topiramate medication. 100 mg. Daily.
4-10-09 (Fri.) Center for Neurosciences / EEG completed.
4-29-09 (Wed.) Center for Neurosciences / Brain MRI & consultation.
6-10-09 Center for Neurosciences / Follow up visit.
7-22-09 (Wed.) Fourth Seizure (On bed, at night while using lap top)
7-23-09 Center for Neurosciences contacted. Topiramate increased to 150 mg. daily.
7-28-09 (Tues.) “Absence Seizure” (School photo at registration)
8-21-09 (Fri.) Contacted Dr. Talwar began taking (Zonegran) Zonisamide 200mg. at night.
9-4-09 (Fri.) Fifth Seizure (while in Shower at night)
|Debra Van Ness RN - Sat Oct 10, 2009 1:08 pm||
My personal thoughts are to ask the doctors to change her seizure med. Many seizure meds are out there. Many new ones have come onto the horizon the last few years and then the older ones are also very effective for some people. Sometimes people have to take different doses and some have to take more than one seizure med. They might need to start experimenting a little with some other medicaions.
Best of luck. So sorry to hear of a young woman going through this. But please realize that most of the time seizures are controllable. And be careful please. I would suggest always having someone nearby when she is in the bathroom bathing. Never let her drive until someday when the seizures are controlled.
Does she have an "aura"? Some people have what is called an "aura" before they have a seizure. This is kind of a warning signal that a seizure is about to occur. Something such as a certain smell, a certain feeling?
Debra Van Ness RN
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.